View Full Version : Depakote ER


blueyeyore
01-10-08, 02:03 PM
Went to the pdoc today for my regular monthly visit. Told him everything that had been going on and what my mom had been saying to me. He decided to put me on 250mg Depakote ER once in the morning.

He gave me samples, but there is no information in the box or anything and he kind of weirded me out because as I was walking out the door he said please call me immediately if anything unusual starts. Of course he's keeping me on the 70mg of Vyvanse during the day as well. I was wondering if anyone could tell me anything about Depakote that I can't find on the internet...like personal experiences...good and bad. I'm just real anxious about taking it.

Matt S.
01-10-08, 02:10 PM
I take 1000 mg of Depakote ER with Dexedrine (which is practically the same thing you take) and I don't notice the Depakote, it is easy on my system and with the exception of periodic bloodwork it isn't that bad of a drug when combined with a stimulant. I take it at bedtime and recommend that you ask the doctor if you can do that.

I was specific to that because I took regular Depakote alone when I was younger and it made me feel like I was swimming in molasses, so without a stimulant I would refuse to take the drug.

blueyeyore
01-10-08, 03:51 PM
Well I asked him if it was going to make me sleepy or anything that would impair my driving and he said it wouldn't. He jsut really freaked me out with the call me immediately thing because he didn't do that with the other medication I'm on. I don't even know what it's for really. All he said is it should help with my mood, but when I look it up online all I really see is it being antiseizure or osmething like those lines.

Matt S.
01-10-08, 04:18 PM
I take it for Bipolar I disorder and it has merit for it's use even in mild moodiness and even some types of ADHD, with the stimulant on board, you most likely will not even notice it because I know I don't.

blueyeyore
01-11-08, 01:04 AM
Now that I'm not at work and half distracted....

there is bloodwork involved in this?

I did not sign up for blood withdrawal, but I am going to take it in the morning despite all the research I've done and all the horrid things I've read. I was going to take it before I went to bed tonight. ..eh ... After my research I've decided I probably need to not go to sleep after taking it...just incase. I don't really want to die in my sleep, but then again I have an issue with going to sleep in the first place so...yeah problems all over the board with this new medication...already and I haven't even taken it.

I take it for Bipolar I disorder and it has merit for it's use even in mild moodiness and even some types of ADHD, with the stimulant on board, you most likely will not even notice it because I know I don't.

I hope I don't notice it, but I tend to have a sensitivity to most medications. Things normal people don't notice or feel...I do and in an exaggerated state..especially side effects of medicine, but thank you for your input Matt. I just hope it helps whatever it is that he thinks is an issue...*shrugs* I don't see one and frankly I'm tired of seeing the guy.

Redhead
01-25-08, 09:18 AM
Hi Blueyeyore -
My stepdaughter is taking Depakote and I visited her psychiatrist with her, and what I heard was:
The blood work is necessary to make sure you don't reach toxic levels that can damage your liver. Her first blood test was after 6 weeks of taking it.
Her psychiatrist doesn't want her to be on it long term and doesn't like to prescribe it to females that have any chance of getting pregnant.

It also can cause weight gain - which is happening for my stepdaughter - she complains of being hungry ALL the time. We hope she'll be able to get off the Depakote within a month or so. She was prescribed it due to high anxiety and depression, to control the extremes of her mood that seemed to be cycling.

You mentioned your Mom - my stepdaughter is also being very affected by things her Mom does and says (esp. over the last 6 months) - hang in there. How your Mom treats you is only one way of getting feedback about yourself - seek out healthy relationships/support.
:DAnd my last unsolicited advice? Don't leave the doctors office without understanding what they're having you try - you have the right to have your questions answered! Also, you could ask questions of the pharmacist where you usually shop - just ask for a consult even tho you're not filling a prescription at the time. Don't be intimidated because you're young (your pic looks young!) and they wear the white coats!
Wishing you the best - R

blueyeyore
02-03-08, 06:27 PM
I have another question for those of you that have taken Depakote ER, but instead of making a completely different post I decided to stick it here. (Easier than figuring out the "proper" place)

Anyway to my question

Did it cause more blemishes on your face?

dyingInside
04-15-08, 06:05 PM
I'm about to go on this, as soon as I can get my bloodwork done. I was on depakote briefly before (I never stay on my meds very long, do you?) but I can't remember much from that time period... I did get blemishes from different meds including lithium in my late teens but can't remember about depakote (I've had blemishes for over ~25 years, so I might not have noticed, but I'm a guy). What worries me is the liver, I used to be a binge drinker so I don't know what's left of the darn thing.

Mary
04-15-08, 06:14 PM
Check out :

http://www.depakoteer.com/depakoteer/

fxfake
04-16-08, 01:15 PM
Is Depakote the first drug you're taking for ____ (whatever it is you're taking it for)? If so, did your doc tell you why he picked it over any other drug?

(I haven't taken it, or any valproate drug).